Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

My doctor seems useless

(11 Posts)
JustBoppinAlong Tue 02-Aug-16 07:19:25

Or am I making a big issue out of nothing?

My appetite has almost vanished. I'm forcing myself to eat one big meal a day (if I can face it).

I just don't feel hungry and when I eat, afterwards I feel bloated and ill.

Spoke to my doctor who has said to monitor my weight for a month. If I lose more than 5-6kg in that time she will do in depth blood tests.

If I lose that I'll then be 7 stone 5 :/

I also now think I may have a UTI caused by lack of fluids. Really reluctant to speak up my doctor again.

I'm losing 2-4lbs a week from my lack of intake. My bmi is healthy, but I'm worried.

ElspethFlashman Tue 02-Aug-16 07:33:18

So how long has it been since she sent you away?

JustBoppinAlong Tue 02-Aug-16 07:37:38

I spoke to her on Friday.

My appetite vanished when my anxiety was high. But that's now being sorted with meds so not sure why it's continued. There was a mention of my meds for under active thyroid may now have settled and be working too much? Basic blood test said levels were normal though.

I usually love my food. I'm a comfort eater usually.

I guess I'm wondering if I'm just worrying over nothing.

ElspethFlashman Tue 02-Aug-16 07:50:57

If you only went on anxiety meds on Friday and your blood tests are ok then I would probably wait a week. It's a bit soon for things to be turning around after starting a new regimen.

JustBoppinAlong Tue 02-Aug-16 07:53:24

Sorry I've been back on anxiety meds about 12 weeks now. Been on beta blockers 2 weeks. Doctor is adamant the beta blockers do not cause appetite issues.

I've been on my thyroid meds for over a year on same dose.

ElspethFlashman Tue 02-Aug-16 08:07:53

You either go back to her and insist on a referral for a CT Abdo, or you wait a month as per her instructions.

It possibly is down to the anxiety. After all, you are anxious about your appetite and its a vicious circle. In the meantime please force fluids on yourself. Just because you have no appetite its no excuse not to take fluids.

ChickyDuck Tue 02-Aug-16 08:14:29

Insisting on a specific examination (especially CT) is silly. Even if the doctor does request it, the request will probably be denied if it isn't properly justified due to the relatively high radiation dose from a CT.

However, there is nothing to stop you seeing the same doctor and asking for more thorough investigations, or (what I would do) seeing a different doctor for a second opinion.

JustBoppinAlong Tue 02-Aug-16 08:29:22

It seems impossible to get an appointment with the other doctor as she's like gold dust.

I'm not a big drinker in general, but I am trying. I usually have one coffee a day and at most a 500ml bottle of water or pop whilst working.

You could be right with the anxiety but the meds have sorted the physical symptoms of anxiety. Whether that only blocks certain symptoms I have no idea.

I guess I don't need to worry until my bmi becomes 'underweight' ? Which according to Google is after losing another stone.

ChickyDuck Tue 02-Aug-16 08:40:41

It's good that you have another stone to spare before you are officially dangerously underweight. But I can still see why you are concerned. Have you tried speaking to the receptionists and explaining the situation and that you really need to see the other doctor specifically for a second opinion?

RubySparks Tue 02-Aug-16 08:47:55

I have hypothyroidism and get anxious if dose of levothyroxine is too high - I have seen GP who prescribed beta blockers but I didn't take them for long as the real issue was being on too high a dose of levothyroxine! I would look again at your thyroid blood test results in case TSH is now too low.

Penfold007 Tue 02-Aug-16 09:07:05

Beta blockers certainly can affect appetite. There's lots you can do to help yourself such as eating frequent small balanced snacks and keeping yourself hydrated is really important.
Try and put these steps in place and give them a chance to work, then you can go back to GP and update them.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now